Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 23, NWS Springfield, MO

March 13, 20219 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Mar 13, 2021, 11:00 AM CST for 9 counties in Missouri. It was in force for 24 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2021, 11:00 AM CST (17:00 UTC)
Expired
Mar 14, 2021, 12:00 PM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Camden County, MO, Dallas County, MO, Dent County, MO, Laclede County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 150 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 7:00 AM CDTHEAVY RAIN 7.193 Nne Northview, MO72HR EVENT TOTAL.
Mar 14, 8:00 AM CDTHEAVY RAIN 3.571 E Montauk, MOCORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E MONTAUK. 72HR EVENT TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WGUS43 KSGF 131700
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1100 AM CST Sat Mar 13 2021

MOC029-059-065-105-161-169-215-225-229-140500-
/O.NEW.KSGF.FA.W.0023.210313T1700Z-210314T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Dent MO-Laclede MO-Phelps MO-Pulaski MO-Texas
MO-Webster MO-Wright MO-
1100 AM CST Sat Mar 13 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Southern Camden County in central Missouri...
  Pulaski County in central Missouri...
  Phelps County in east central Missouri...
  Dent County in south central Missouri...
  Northern Texas County in south central Missouri...
  Dallas County in southwestern Missouri...
  Laclede County in southwestern Missouri...
  Northern Webster County in southwestern Missouri...
  Northern Wright County in southwestern Missouri...

* Until 1100 PM CST Saturday.

* At 1100 AM CST, The Department of Transportation reported flooding 
  from previous heavy rain in the warned area. Between 1 and 3 
  inches of rain fell overnight in addition to the heavy rainfall 
  received on Friday.

* Some locations that will experience flooding include...
  Rolla, Fort Leonard Wood, Lebanon, Marshfield, Salem, Waynesville, 
  Camdenton and St. Robert.

This includes the following low water crossings...
  Route FF at Bear Creek east of Stoutland, Springfield Road south 
  of Waynesville, Route B at The Osage Fork southeast of Lebanon, 
  Route HH at Bell Creek east of Crocker, Route U at Tavern Creek 
  west of Crocker, Route T northwest of Waynesville and Route H at 
  Roubidoux Creek south of Waynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3804 9307 3799 9200 3801 9154 3779 9153
      3779 9131 3770 9131 3770 9115 3759 9116
      3759 9131 3751 9131 3750 9121 3742 9121
      3742 9165 3736 9165 3735 9282 3727 9308

$$

MMT
1 follow-up statement
303 
WGUS43 KSGF 140450
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1050 PM CST Sat Mar 13 2021

MOC029-059-065-105-161-169-215-225-229-141700-
/O.EXT.KSGF.FA.W.0023.000000T0000Z-210314T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Dent MO-Laclede MO-Phelps MO-Pulaski MO-Texas
MO-Webster MO-Wright MO-
1050 PM CST Sat Mar 13 2021

The National Weather Service in Springfield has extended the

* Flood Warning for...
  Southern Camden County in central Missouri...
  Pulaski County in central Missouri...
  Phelps County in east central Missouri...
  Dent County in south central Missouri...
  Northern Texas County in south central Missouri...
  Dallas County in southwestern Missouri...
  Laclede County in southwestern Missouri...
  Northern Webster County in southwestern Missouri...
  Northern Wright County in southwestern Missouri...

* Until noon CDT Sunday.

* At 1050 PM CST, The Department of Transportation reported flooding 
  from previous heavy rain continues in the warned area. Between 2 
  and 4 inches of rain has fallen since Thursday.

* Some locations that will continue to experience flooding include...
  Rolla, Fort Leonard Wood, Lebanon, Marshfield, Salem, Waynesville, 
  Camdenton and St. Robert.

This includes the following low water crossings...
  Route FF at Bear Creek east of Stoutland, Springfield Road south 
  of Waynesville, Route B at The Osage Fork southeast of Lebanon, 
  Route HH at Bell Creek east of Crocker, Route U at Tavern Creek 
  west of Crocker, Route T northwest of Waynesville and Route H at 
  Roubidoux Creek south of Waynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3804 9307 3799 9200 3801 9154 3779 9153
      3779 9131 3770 9131 3770 9115 3759 9116
      3759 9131 3751 9131 3750 9121 3742 9121
      3742 9165 3736 9165 3735 9282 3727 9308

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 13, 5:05 AM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Mar 13, 5:05 AM CST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
505 AM CST Sat Mar 13 2021

...Updated 12Z Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 220 AM CST Sat Mar 13 2021

Heavy rainfall continues early this morning across the Ozarks
region. Short term model guidance and radar trends suggest the
heaviest rain will fall along and south of the Interstate 44
corridor through sunrise. An abundant plume of moisture and
moderate to heavy rainfall rates will allow for an additional 1
to 3 inches through the mid-morning. With that in mind, the Flood
Watch continues across the region through this evening. Expect the
flooding threat to continue through much of today as creeks,
streams, and rivers rise in response to recent heavy rainfall.

Expect a mostly dry period by late this morning into the early
afternoon as rain lifts north of the region. High temperatures
will range from middle 50s to middle 60s. Despite some dry time,
overcast skies and residual flooding will continue into this
evening. Overnight lows will fall into the upper 40s to lower 50s.
A few showers may spread across the region late tonight ahead of
the approaching main wave.

.LONG TERM...(Sunday through Friday)
Issued at 220 AM CST Sat Mar 13 2021

As we head into early Sunday morning, the main upper level wave
and associated surface low will begin to swing through the central
CONUS. As this happens, a strong cold front will slowly progress
through the region bringing additional showers and thunderstorms.
Given the slow progression of the frontal boundary through the
region, additional flooding concerns will need to be monitored
closely. An additional 1 to 2 inches with locally higher amounts
possible is forecast for early Sunday morning through Monday
morning. At this time, the lack of instability will limit any
organized severe potential on Sunday.

By Monday morning, the cold core low will moves across the Middle
Mississippi Valley. A few lingering showers or drizzle cannot be
completely ruled out on Monday. By Monday evening, we may see a
few peaks of sunshine.

As quick as one system exits the region, another one is on the
horizon. Model guidance depict another shortwave trough digging
into the central CONUS by the middle of the week bringing
additional shower and thunderstorm chances to the region. Expect
daily high temperatures to remain in the lower to upper 60s
through Wednesday.

By late next week, models hint at ridging developing over the
central CONUS and cooler temperatures with highs in the 50s.
A ridge of high pressure would allow for a much needed break from
rain late next week into next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 505 AM CST Sat Mar 13 2021

Rain continues across the region this morning. Overcast skies with
low visibilities will continue at times through mid-morning. This
will result in MVFR to IFR conditions. Expect the rain to
dissipate late this morning, bringing dry time to the area. A few
lingering showers cannot be ruled out. The overcast skies and
lower ceilings will keep the TAF sites MVFR through tonight.
Meanwhile, winds will be at 8 to 12 knots from the east/southeast
throughout the day, with a few gusts up to 20 knots possible at
KJLN and KSGF.

By the end of the TAF period, additional showers and thunderstorms
will return to the region.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this afternoon for MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...Flood Watch through this afternoon for KSZ073-097-101.

&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Perez
Hazardous weather outlook, Mar 13, 6:21 AM CST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
621 AM CST Sat Mar 13 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
621 AM CST Sat Mar 13 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

Showers and thunderstorms will continue this morning before
dissipating by early afternoon. Flooding will remain a concern
today as streams, creeks, and rivers continue to rise.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Another round of showers and thunderstorms will occur on Sunday.
This activity will be widespread in nature, and carry a risk for
additional flooding. No severe weather is expected on Sunday.

Additional rain is that forecast for the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

In the hours before

Local storm report, Mar 13, 10:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            2 W BATTLEFIELD         37.12N 93.40W
03/13/2021                   GREENE             MO   OTHER FEDERAL

            WILSONS CREEK HAS REACHED FLOOD STAGE AND
            STILL RISING.

&&

MB
Local storm report, Mar 13, 10:10 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      9 W ANDERSON            36.67N 94.60W
03/13/2021                   MCDONALD           MO   OTHER FEDERAL

            BUFFALO CREEK HAS REACHED MODERATE FLOOD
            STAGE AND IS STILL RISING.

&&

MB
Local storm report, Mar 13, 10:13 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     FLOOD            3 E ELKLAND             37.44N 92.98W
03/13/2021                   WEBSTER            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY W IS CLOSED DUE TO FLOODING AT
            GIVINS BRANCH.

&&

MB
Local storm report, Mar 13, 10:18 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     FLASH FLOOD      POWELL                  36.62N 94.18W
03/13/2021                   MCDONALD           MO   DEPT OF HIGHWAYS

            STATE HIGHWAY E IS CLOSED DUE TO FLOODING AT
            BIG SUGAR CREEK.

&&

MB
Local storm report, Mar 13, 10:22 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            4 W SPRINGFIELD         37.19N 93.37W
03/13/2021                   GREENE             MO   EMERGENCY MNGR

            FARM ROAD 123 AND 146 ROAD CLOSED DUE TO
            FLOODING.

&&
Local storm report, Mar 13, 10:41 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLOOD            2 NE HARDING            38.01N 94.80W
03/13/2021                   BOURBON            KS   DEPT OF HIGHWAYS

            KANSAS HIGHWAY 31 IS CLOSED TO TRAFFIC
            BETWEEN HIGHWAY 69 AND HIGHWAY 7 IN BOURBON
            COUNTY. FLOOD WATERS HAVE OVERTOPPED THE
            HIGHWAY.

&&

MB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:52 PM CSTSpecial Weather StatementSGFPolk23 min
Mar 12, 8:27 PM CSTAreal Flood WarningSGFCamden, Dent, Laclede, Maries, Miller, Phelps and 3 more15 hr
Mar 12, 9:34 PM CSTAreal Flood WarningSGFGreene14 hr
Mar 12, 11:48 PM CSTAreal Flood WarningSGFBenton, Cedar, Dade, Hickory, Lawrence, St. Clair and 1 more12 hr
Mar 13, 12:36 AM CSTFlash Flood WarningSGFNewton8 hr
Mar 13, 12:56 AM CSTAreal Flood WarningSGFDent, Howell, Oregon, Shannon, Texas, Wright12 hr
Mar 13, 12:59 AM CSTAreal Flood WarningSGFDouglas, Ozark, Webster12 hr
Mar 13, 1:15 AM CSTFlash Flood WarningSGFMcDonald8 hr
Mar 13, 1:25 AM CSTAreal Flood WarningSGFBarry, Christian, Stone, Taney12 hr
Mar 13, 3:04 AM CSTAreal Flood WarningSGFMcDonald8 hr
Mar 13, 3:37 AM CSTFlash Flood Warning Considerable damage threatSGFNewton7 hr
Mar 13, 3:52 AM CSTFlash Flood Warning Considerable damage threatSGFMcDonald6 hr
Mar 13, 4:12 AM CSTAreal Flood WarningSGFBarton, Cedar, Jasper7 hr
Mar 13, 9:13 AM CSTFlash Flood WarningSGFMcDonald3 hr
Mar 13, 9:29 AM CSTAreal Flood WarningSGFCamden, Dallas, Hickory, Laclede, Miller, Morgan and 1 more118 min
Mar 13, 11:24 AM CSTAreal Flood WarningSGFCedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more24 hr
Mar 13, 11:31 AM CSTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton23 hr
Mar 13, 12:46 PM CSTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more22 hr
Mar 13, 12:59 PM CSTAreal Flood WarningSGFBarry, Christian, Greene, Stone, Taney22 hr
Mar 13, 1:15 PM CSTRiver Flood WarningSGFJasper18 hr
Mar 13, 3:26 PM CSTRiver Flood WarningSGFMcDonald16 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.